MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-90-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received a report about a master pump s/n: (b)(6) which suddenly stopped on (b)(6) 2024, between 4.00 pm and 5.00 pm.The system does not give any error messages.There is no report of patient impact.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no known patient involvement.H11: livanova deutschland manufactures the essenz hlm.Readout files were provided to livanova and under investigation.Through follow-up communication customer said that he did not receive any type of alarm, while they were in the cardioplegia phase they noticed that the master roller had stopped (perhaps an incorrect command on the red knob), they say that this event happened on 10/29/2024 at approximately 4:30 pm.As soon as they noticed, after a few minutes, they simply activated the master knob and it restarted without any problem.Customer did a functional check without finding any anomalies.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Per the information reported from the customer, the issue occurred around 16:30 pm.Essenz cockpit log files (real time device parameters and setting recording) were analyzed: around 16:24:08-16:24:39, several messages related to level regulation (alarm triggered and cleared several times around a few seconds) were recorded.At 16:28:21 a high-pressure alarm was recorded but at the same time cleared.It is reasonable to assume that the pump did not stop for more than a couple of seconds.At 16:30:37 a bubble alarm was recorded.At the same time, the arterial pump was stopped (a few seconds before the alarm was cleared).At 16:45 the case was started.Also, serial port was investigated: the heart -lung machine time was one hour (58 mins and 30 seconds) ahead of the essenz patient monitor (epm) time.In correspondence to events of level regulation, the arterial pump never stopped.In correspondence of event recorded at hlm time 16:28:21, none of the sampling around that time (every 10 seconds) shown a pump flow or rpm = 0.In correspondence of event recorded at hlm time 16:30:37, none of the sampling around that time (every 10 seconds) shown a pump flow or rpm = 0.The cockpit logs and the epm serial port analysis revealed no error related to an arterial pump stop.The serial port file revealed that the arterial pump did not stop for more than a few seconds during level regulation/stop events, high pressure event and bubble alarm event that occurred between 16:24 and 16:31, hlm time.In addition, it revealed that the arterial pump was not turning for more than a few seconds three times, just right before entering the bypass and in the first stages of the bypass.It is unreasonable to assume that the claimed event occurred for 20 seconds right before entering the bypass.It is unreasonable to assume that the claimed event occurred between [17:15:33; 17:16:04] as it was reported that the pump remained stopped for a few minutes whereas here the pump remained stopped for less than 1 minute.In addition, it was reported that the problem occurred between 4 pm and 5 pm.The claimed event may have occurred between 17:30:03; 17:31:54 but the cockpit log recorded no errors that may have caused the arterial pump to stop.Therefore, it cannot be excluded that the arterial pump was manually (and accidentally) stopped by the user.As a conclusion, the analysis of the log revealed no error that may explain the claimed situation.A review of the service history of the device has been conducted, indicating that no other similar events have been reported.Based on the collected information, the claimed problem can be neither reproduced nor confirmed.Therefore, the root cause of the issue remains uncertain.It cannot be excluded that the user zeroed the pump rpm by accidentally turning the knob to zero.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstr. 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20797016
Report Number9611109-2024-00569
Device Sequence Number17875808
Product Code DTQ
UDI-Device Identifier04033817902997
UDI-Public(01)04033817902997(11)240624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10-90-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown